MDJunction - People Helping People
 
Ask a Question
04/01/2012 07:51 AM

seizure

patann425
Posts: 2
Member

I'm 68 years old and several weeks ago had a seizure, the first and hopefully the last.

I live alone but fortunately family was with me, called 911 and taken to the hospital. I have no memory of this or anything for about 8 hours.

Five days after the seizure I went to my primary care physcian who referred me to a neoligest who I went to the same day. I was scheduled for an eeg and given a perscription for keppra 500 mg.

Almost immediately I had reactions to the keppra. I don't read the side effects of medication (power of suggestion). My first reaction was extreme happiness, I felt like I was on top of the world, that lasted for 3-4 days. I then took a nose dive and was extremely depressed.

All the tests I had were normal (what ever normal is?) I had an eeg, a cat scan and mri.

I stayed on the keppra for 4+ weeks and at my insistence the dr. switched me to trileptal, after a week of a constant headache I quit that. I have since gotten back on the keppra. I also take zoloft and started taken welbutrin which seems to help the side effects of the keppra.

I feel that my doctor has been patronizing me, putting me in a category with everyone else, and her reply has always "been thats not a common side effect".

After the seizure and until I started on the meds I was fine, since starting on the meds I feel like I've put myself into the control of someone who could care less, is too busy, or is just had it with me.

Anyone out there have similar experiences or thoughts about what my next step should be?

Pat

Reply
 

04/01/2012 09:44 AM
ginnyV02
ginnyV02  
Posts: 273
Member

Hi Pat, I uderstand your frusration. Finding the cause for the seizure and the right medication is a process and sometimes takes a lot of time. You asked for thoughts on your next step. I'm not a dr or anything, just a member with some thoughts. In my experience, trust your dr and the neurologist to do what is right. They have the knowledge and experience. It sometimes takes weeks on a medication to know what the side effects are going to be and education to what they are so you know the difference between what is a medication side effect and what is not is important so you can talk to your doctor. Keep notes and keep talking to your doctor.

Those are my thoughts.


04/03/2012 05:00 AM
2steveb
2steveb  
Posts: 6238
Group Leader
I'm an Advocate

hi patann, sorry for delay not been to good, you have good advice here. its of no concelation but? people who have had epilepsy for a life time have long learnt that 'we are guinne pigs' its a bit of a silly joke. the point being unlike an obvious brocken leg nero has to guess what might be the best pill for us, so , as ginny and jacie say best any of us can do is have faith in Dr's experiance, never be scared for 2nd opinions and if the pills side effects are bad bin them.

Alot of 'what you eat' does effect epilepsy (read articles)by changing what i eat enable me to half the dosage of pills. im no Dr i just tryied the 'herbal' route. 'is it any worse than rtying a different pill'? i suppose thats a personal choise, trial and error? what do you think?


04/03/2012 06:29 AM
patann425
Posts: 2
Member

Hi All,

Thanks for your replies.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved